Arkansas, 2005

Hail in Arkansas, June 9, 2005

June 9, 2005 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 9, 1:09 PM CST, 16 minutes earlier.

Area forecast discussion, Jun 9, 1:09 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
209 PM CDT THU JUN 9 2005

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
H5 PATTERN SHOWS STRONG RIDGE OVER THE EAST HOLDING ITS OWN. TROF
WILL BE CRASHING ONSHORE IN THE NORTHWEST AND TRAVERSING THE UPPER
ROCKIES. STRENGTH OF THE RIDGE WILL NOT ALLOW MUCH SOUTH MOVEMENT OF
CLOSED OFF LOW...BUT SHEAR LINE OR WEAKNESS WILL PERSIST OVER THE MS
RIVER VALLEY. TROPICAL LOW WILL TEND TO SLIDE INTO THE WEAKNESS...
EVEN IF BARELY NOTICEABLE. SENSIBLE WEATHER WILL TEND TO HAVE
DIURNAL FLAVOR WITH 20 POPS OVERNIGHT AND AROUND 30 POPS IN THE DAY
TIME UNTIL ARLENE DECLARES IT PATH. NATURALLY...POPS WILL TEND TO
INCREASE FROM WEST TO EAST ACROSS THE STATE. TEMPERATURES WILL BE
SIMILAR TO WHAT HAS BEEN EXPERIENCED LATELY...BUT TEMPERED DOWN A
FEW DEGREES BY CLOUDS AND RAINFALL. TROPICAL NATURE OF STORMS WILL
HAVE A TENDENCY TO INCREASE RAINFALL AMOUNTS WITH TIME. INTENSE DOWN
POURS WILL BE QUITE COMMON DURING THE HEAT OF THE AFTERNOON.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
AN UPPER LOW WILL MOVE ACROSS THE NORTHERN U.S. THIS PERIOD. AN
UPPER RIDGE WILL MOVE INTO THE MID SOUTH LATE TUESDAY BEHIND A
SURFACE COLD FRONT. WILL RAISE POPS A BIT ON TUESDAY ALONG AND AHEAD
OF THE SURFACE COLD FRONT. DRIER AIR MOVES IN WEDNESDAY WITH
NORTHWEST FLOW ALOFT AND WILL KEEP WEDNESDAY AND THURSDAY DRY.
TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  71  89  70  89 /  20  30  20  30
HARRISON AR       68  87  67  85 /  20  20  20  20
HOT SPRINGS AR    71  90  70  89 /  20  20  20  30
PINE BLUFF AR     71  89  70  88 /  20  30  20  30
MOUNTAIN HOME AR  68  86  67  86 /  20  20  20  30
MONTICELLO AR     71  89  70  87 /  30  30  30  30
SEARCY AR         71  89  70  87 /  20  30  20  30
MOUNT IDA AR      71  89  70  89 /  20  20  20  20
RUSSELLVILLE AR   69  89  69  88 /  20  20  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...32 / LONG TERM...51
Hazardous weather outlook, Jun 9, 4:00 AM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUN 9 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN UNSTABLE AIR MASS WILL CONTINUE OVER ARKANSAS AND ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE. MOST OF THE THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND EVENING. THERE WILL BE AN AREA OF SHOWERS
AND THUNDERSTORMS MOVING ACROSS NORTHWEST ARKANSAS THIS MORNING AND
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING
ELSEWHERE.

NO SIGNIFICANT SEVERE WEATHER IS EXPECTED BUT ISOLATED STORMS COULD
BRIEFLY BECOME STRONG OR SEVERE WITH STRONG WIND GUSTS AND HAIL UP
TO PENNY SIZE. ALSO...LOCALIZED HEAVY RAIN COULD OCCUR WHICH COULD
RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WARM AND HUMID CONDITIONS WILL CONTINUE ACROSS ARKANSAS DURING THE
PERIOD. WEAK AREAS OF LOW PRESSURE ALOFT WILL MOVE ACROSS THE STATE.
THIS WILL TRIGGER ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. THIS PATTERN COULD PRODUCE ISOLATED BRIEF SEVERE
THUNDERSTORMS AND SPOTTY HEAVY RAINFALL...BUT NO SIGNIFICANT SEVERE
WEATHER OR FLOODING IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

38/29

The radar

The Little Rock radar (KLZK), 94 km away, was scanning. The volume nearest the first event began at 19:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pope

When
June 9, 1:25 PM CST
Where
Pope County, Russellville
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.283, -93.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462163.